Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at May 31, 2021, 4:12 PM CDT for Forest County, Langlade County, Marinette County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 4:12 PM CDT (21:12 UTC)
- Expired
- May 31, 2021, 5:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Green Bay, WI
Counties Forest County, WI, Langlade County, WI, Marinette County, WI
The radar
The Green Bay radar (KGRB), 118 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426
WWUS83 KGRB 312112
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
412 PM CDT Mon May 31 2021
WIZ010>013-018-019-021-073-312215-
Southern Marinette County WI-Langlade WI-Florence WI-
Northern Oconto County WI-Oneida WI-Forest WI-
Northern Marinette County WI-Lincoln WI-
412 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR FOREST...EASTERN LINCOLN...
SOUTHERN FLORENCE...NORTHERN MARINETTE...SOUTHEASTERN ONEIDA...
NORTHERN OCONTO AND LANGLADE COUNTIES UNTIL 515 PM CDT...
At 409 PM CDT, Doppler radar was tracking strong thunderstorms over
a large portion of north central and far northeast Wisconsin. The
storms extended from southeast Oneida, eastern Lincoln and western
Langlade counties eastward through northern Marinette County. The
storms were moving east at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
the strongest storms.
Locations impacted include...
Rhinelander, Crandon, Merrill, Kingsford, Harrison, Pembine, Goodman,
Wausaukee, Homestead and Parrish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.
&&
LAT...LON 4562 8951 4582 8813 4578 8809 4579 8799
4576 8796 4575 8787 4568 8778 4565 8783
4559 8778 4556 8783 4550 8779 4542 8786
4540 8780 4537 8767 4541 8785 4536 8788
4535 8786 4513 8969
TIME...MOT...LOC 2109Z 269DEG 24KT 4535 8929
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at May 31, 2:55 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 31, 2:55 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 255 PM CDT Mon May 31 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 255 PM CDT Mon May 31 2021 For this afternoon/evening, isolated to scattered showers and storms will continue across northern WI, then spread south/east through the area during the late afternoon and early evening. Activity having a hard time getting organized due to weak bulk shear (weakening from west to east as the shortwave over Lake Superior tracks east) and weak/weakening convergence away from any lake breeze boundary. Starting to see some agitated cumulus along the boundary, but not robust yet. MUCAPEs have climbed to between 700-1200 J/kg over parts of central and north central WI, with much lower values in the Fox Valley and lake shore due to the lower dewpoints. Steep low level lapse rates were noted with modest mid-level lapse rates of around 6.5-7 C/km. The low wet bulb heights of 6000-7000 feet will continue to favor hail producing storms, with the strongest possibly producing some severe hail. Some gusty winds will be possible too, but diminishing wind fields will limit the damaging wind potential. Locally heavy rainfall is expected where the storms train over the same location. The activity will encounter less instability and less moisture as it heads east, especially near/after sunset, so much of the activity looks to wane by 03-04z. For late evening/overnight, skies will at least partially clear out as the trough and front exit the area. Light winds, recent rainfall and mostly clear skies will lead to some fog development, especially where the heavier rain falls. Lows look to fall into the middle 40s to lower 50s for most spots. For Tuesday, look for any fog to burn off in the early morning hours, with partly to mostly sunny skies expected to start the day. A few more clouds will develop through the day. Weak high pressure looks to keep things dry, along with limited moisture, but can't rule out a stray shower along the remnant outflow boundary and/or lake breeze. A couple models showing some fog on Lake Michigan during the day, but not sure if dewpoints will be high enough to generate fog over the water. Will wait to see how dewpoints respond after the rainfall and the system passes before adding any lake fog. Temps will be very spring-like and will return to a little above normal readings, with most spots seeing highs in the 70s, except cooler near the shores of Lake Michigan. .LONG TERM...Tuesday Night Through Monday Issued at 255 PM CDT Mon May 31 2021 A weak upper trough will cross the region Wednesday into Thursday, but most of the energy will pass south of GRB CWA. Despite the lack of significant forcing, there may be enough afternoon instability to support isolated/scattered showers and thunderstorms. An upper level ridge will build over the western Great Lakes region late in the week, and this will help to suppress convective development. The ridge is expected to shift east by Sunday and Monday, resulting in the development of deep southerly flow, increasing moisture (PWATs exceeding 1.5 inches), and a renewed chance of thunderstorms. Temperatures are expected to gradually rise through the week, reaching well into the 80s by the weekend. && .AVIATION...for 18Z TAF Issuance Issued at 1243 PM CDT Mon May 31 2021 Look for isolated to scattered shower and storms to push across the area this afternoon and early evening as an upper level trough and weak cold front swing across the region, ending northwest to southeast by around 03z. The strongest storms could produce hail and surface wind gusts over 40 knots. Outside of the convection, VFR conditions are expected into the evening. Skies will at least partially clear out behind the trough/front, with some ground fog expected to develop in the late evening and overnight hours. Decided to go with some prevailing groups for IFR/MVFR VSBYs, but some LIFR/VLIFR maybe be needed in the 08-12z timeframe. The fog will burn off early Tuesday morning. Then, good flying weather are expected the rest of Tuesday with only some late morning and afternoon cumulus clouds. A stray shower cannot be ruled out over central or eastern WI in the afternoon along a lake breeze and remnant outflow boundary but VFR conditions are expected to prevail. Winds will be southwest today, with a few gusts of 10-20 kts, then winds become light and variable tonight into Tuesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Bersch LONG TERM......Kieckbusch AVIATION.......Bersch
Hazardous weather outlook, May 31, 2:41 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 241 PM CDT Mon May 31 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 241 PM CDT Mon May 31 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Isolated to scattered thunderstorms are expected through early evening, especially across central and northern Wisconsin. There is a marginal risk of severe storms with large hail and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a small chance of thunderstorms Wednesday into Thursday, and again Sunday into Monday. It is too early to determine the severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. LMZ521-522-541>543-011945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 241 PM CDT Mon May 31 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms may pose a hazard to mariners through this evening, especially north of Sturgeon Bay. A few of the stronger storms could contain hail and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a small chance of thunderstorms Wednesday into Thursday, and again next Monday. Any storms that develop will pose a hazard to mariners. Bersch/Kieckbusch
In the hours before
Local storm report, May 31, 3:24 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 3 E LAKE TOMAHAWK 45.82N 89.54W
05/31/2021 U0.75 INCH ONEIDA WI PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Special weather statement, May 31, 3:39 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Green Bay WI 339 PM CDT Mon May 31 2021 WIZ018-019-312145- Langlade WI-Lincoln WI- 339 PM CDT Mon May 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND NORTHWESTERN LANGLADE COUNTIES UNTIL 445 PM CDT... At 339 PM CDT, Doppler radar was tracking a strong thunderstorm near Birch Trails Girl Scout Camp, or 22 miles southwest of Rhinelander, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Parrish, Otter Lake Campground, Summit Lake, Gleason, Dudley, Kelly Lynn Bog Natural Area, Kempster, Bloomville, Koepenick and Bavaria. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Green Bay. && LAT...LON 4525 8966 4546 8966 4547 8920 4526 8914 TIME...MOT...LOC 2039Z 261DEG 17KT 4534 8960 Kieckbusch
Special weather statement, May 31, 3:57 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Green Bay WI
357 PM CDT Mon May 31 2021
WIZ005-010-312200-
Vilas WI-Oneida WI-
357 PM CDT Mon May 31 2021
...SPECIAL WEATHER STATEMENT...
At 355 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Lac Du Flambeau to 8 miles west
of Squirrel Lake to 6 miles northwest of Willow Lake. Movement was
southeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Lac Du Flambeau, Boulder Junction, Winchester, Border Lakes Natural
Area, Squirrel Lake, Willow Lake, Willow Reservoir, Rice Creek
Natural Area, Minocqua and Arbor Vitae.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4622 8950 4556 8964 4555 8993 4558 9004
4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 2055Z 295DEG 21KT 4600 9002 4586 9007 4578 9011
BerschLocal storm report, May 31, 3:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
358 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 1 N RHINELANDER 45.64N 89.41W
05/31/2021 M1.00 INCH ONEIDA WI PUBLIC
MOSTLY PEA AND PENNY SIZED HAIL. A FEW
QUARTER SIZED. APPROXIMATELY 10 MINUTES OF
HAIL. MINOR DAMAGE TO TREES. LARGER HAIL AT
END OF SHOWER.
&&Local storm report, May 31, 4:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
404 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL MINOCQUA 45.86N 89.69W
05/31/2021 M0.25 INCH ONEIDA WI TRAINED SPOTTER
0345 PM HAIL RHINELANDER 45.63N 89.41W
05/31/2021 M1.00 INCH ONEIDA WI PUBLIC
VIA SOCIAL MEDIA. HAIL COVERED THE GROUND WITH PEA TO
QUARTER SIZE STONES.
&&
TIMMUSpecial weather statement, May 31, 4:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
412 PM CDT Mon May 31 2021
WIZ010>013-018-019-021-073-312215-
Southern Marinette County WI-Langlade WI-Florence WI-
Northern Oconto County WI-Oneida WI-Forest WI-
Northern Marinette County WI-Lincoln WI-
412 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR FOREST...EASTERN LINCOLN...
SOUTHERN FLORENCE...NORTHERN MARINETTE...SOUTHEASTERN ONEIDA...
NORTHERN OCONTO AND LANGLADE COUNTIES UNTIL 515 PM CDT...
At 409 PM CDT, Doppler radar was tracking strong thunderstorms over
a large portion of north central and far northeast Wisconsin. The
storms extended from southeast Oneida, eastern Lincoln and western
Langlade counties eastward through northern Marinette County. The
storms were moving east at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
the strongest storms.
Locations impacted include...
Rhinelander, Crandon, Merrill, Kingsford, Harrison, Pembine, Goodman,
Wausaukee, Homestead and Parrish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.
&&
LAT...LON 4562 8951 4582 8813 4578 8809 4579 8799
4576 8796 4575 8787 4568 8778 4565 8783
4559 8778 4556 8783 4550 8779 4542 8786
4540 8780 4537 8767 4541 8785 4536 8788
4535 8786 4513 8969
TIME...MOT...LOC 2109Z 269DEG 24KT 4535 8929
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:20 PM CDT | Special Weather Statement | GRB | Florence | 85 min |
| May 31, 1:38 PM CDT | Special Weather Statement | GRB | Vilas | 67 min |
| May 31, 2:11 PM CDT | Special Weather Statement | GRB | Oneida | 64 min |
| May 31, 3:03 PM CDT | Special Weather Statement | GRB | Forest | 57 min |
| May 31, 3:27 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 48 min |
| May 31, 3:39 PM CDT | Special Weather Statement | GRB | Lincoln | 66 min |
| May 31, 3:57 PM CDT | Special Weather Statement | GRB | Vilas | 63 min |
| May 31, 4:21 PM CDT | Special Weather Statement | GRB | Lincoln | 54 min |
| May 31, 5:00 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 45 min |
| May 31, 5:07 PM CDT | Special Weather Statement | GRB | Langlade, Marinette, Menominee | 53 min |
| May 31, 5:22 PM CDT | Special Weather Statement | GRB | Marinette | 38 min |
| May 31, 5:29 PM CDT | Special Marine Warning | GRB | 61 min | |
| May 31, 5:35 PM CDT | Special Weather Statement | GRB | Door | 55 min |
| May 31, 5:42 PM CDT | Special Weather Statement | GRB | Lincoln | 63 min |
| May 31, 5:58 PM CDT | Special Weather Statement | GRB | Kewaunee, Menominee, Oconto, Shawano | 62 min |
| May 31, 6:07 PM CDT | Special Weather Statement | GRB | Marathon | 38 min |
| May 31, 6:10 PM CDT | Special Weather Statement | GRB | Wood | 50 min |
| May 31, 6:19 PM CDT | Special Marine Warning | GRB | 41 min | |
| May 31, 6:32 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 43 min |
| May 31, 6:43 PM CDT | Special Marine Warning | GRB | 92 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.